Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 16, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 10, 2008, 4:49 AM CDT for 4 states. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 4:49 AM CDT (09:49 UTC)
- Expired
- Apr 10, 2008, 10:06 PM CDT
- In force
- 17 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 100949 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 449 AM CDT THU APR 10 2008 ...STRONG WINDS ARE ANTICIPATED ACROSS THE MID SOUTH TODAY INTO TONIGHT... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS STATES NORTHEAST INTO THE MID MISSISSIPPI VALLEY BY THIS EVENING. A TIGHT PRESSURE GRADIENT WILL BECOME ESTABLISHED OVER THE MID SOUTH TODAY AND THIS WILL RESULT IN STRONG AND GUSTY SURFACE WINDS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102000- /O.NEW.KMEG.WI.Y.0016.080410T0949Z-080411T0500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 449 AM CDT THU APR 10 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH LATER TODAY AND TONIGHT. THESE STRONG WINDS WILL LIKELY RESULT IN SOME DOWNED TREES AND POWER LINES. SCATTERED POWER OUTAGES CAN BE EXPECTED IN SOME AREAS AS WELL. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
2 follow-up statements
000 WWUS74 KMEG 102004 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 304 PM CDT THU APR 10 2008 ...STRONG WINDS ARE ANTICIPATED ACROSS THE MID SOUTH TODAY INTO TONIGHT... .A POWERFUL LOW PRESSURE SYSTEM WILL MOVE FROM THE SOUTHERN PLAINS STATES NORTHEAST INTO THE MID MISSISSIPPI VALLEY BY THIS EVENING. A TIGHT PRESSURE GRADIENT WILL BECOME ESTABLISHED OVER THE MID SOUTH TODAY AND THIS WILL RESULT IN STRONG AND GUSTY SURFACE WINDS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110415- /O.CON.KMEG.WI.Y.0016.000000T0000Z-080411T0500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 304 PM CDT THU APR 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. SUSTAINED WINDS WILL REMAIN BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 45 MPH THIS AFTERNOON AND TONIGHT. THESE STRONG WINDS WILL LIKELY RESULT IN SOME DOWNED TREES AND POWER LINES. SCATTERED POWER OUTAGES CAN BE EXPECTED IN SOME AREAS AS WELL. PEAK WIND GUSTS AS OF 3 PM ARE WEST MEMPHIS 45 MPH...TUNICA 39 MPH...JONESBORO 38 MPH...AND COVINGTON 37 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKULSKI
000 WWUS74 KMEG 110306 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1006 PM CDT THU APR 10 2008 ...WIND ADVISORY CANCELED... .WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110415- /O.CAN.KMEG.WI.Y.0016.000000T0000Z-080411T0500Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1006 PM CDT THU APR 10 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ OKULSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:43 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 10, 4:43 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
443 AM CDT THU APR 10 2008
.DISCUSSION...
...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED OVER THE WESTERN
HALF OF THE MID SOUTH TODAY INTO TONIGHT...
VERY BUSY WEATHER DAY SHAPING UP ACROSS THE MID SOUTH WITH A
POWERFUL STORM SYSTEM EXPECTED TO IMPACT THE AREA. SEVERE WEATHER
IS ALREADY BEARING DOWN UPON NORTHWEST PORTIONS OF THE FORECAST
AREA AND HAVE ISSUED TORNADO WATCH #186 FOR THE NORTHERN HALF OF
THE CWA. ORGANIZED LINE ECHO WAVE PATTERN (LEWP) CURRENTLY (09Z)
ENTERING INTO NORTHEAST ARKANSAS. THIS SYSTEM WILL CONTINUE TO
RACE TO THE EAST WITH INDIVIDUAL CELLS MOVING NORTHEAST. THIS LINE
WILL CONTAIN SHORT BOWING SEGMENTS AND EMBEDDED SUPERCELLS WITH
THE PRIMARY THREAT REMAINING DAMAGING WINDS. LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY
EMBEDDED SUPERCELLS OR COMMA HEAD/APEX SPINUPS WITH THE BOW
ECHOES. THESE STORMS CONTINUE TO DEVELOP EASTWARD ALONG AND JUST
SOUTH OF A RETREATING WARM FRONT NOW STRETCHED ACROSS FAR NORTHERN
PORTIONS OF THE AREA. ASCENT REMAINS FOCUSED ACROSS THIS REGION
ALONG THE NOSE OF A STRENGTHENING LOW LEVEL JET. EXPECT THIS
ACTIVITY TO MOVE NORTHEAST AND EVENTUALLY LIFT OUT TO THE
NORTHEAST OF THE FORECAST AREA LATER THIS MORNING AS THE WARM
FRONT CONTINUES TO RETREAT FURTHER TO THE NORTH.
SIGNIFICANT SEVERE WEATHER STILL APPEARS LIKELY ACROSS PORTIONS OF
THE MID SOUTH LATER THIS AFTERNOON INTO TONIGHT. THE GREATEST RISK
FOR THE MOST SIGNIFICANT SEVERE EVENTS APPEARS TO REMAIN ALONG AND
NORTHWEST OF A CLARKSDALE MISSISSIPPI...TO BROWNSVILLE TENNESSEE...TO
UNION CITY TENNESSEE LINE. THIS WILL INCLUDE THE MEMPHIS
METROPOLITAN AREA. THESE AREAS REMAIN UNDER A MODERATE RISK FOR
SEVERE WEATHER WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS
AND A FEW TORNADOES...SOME WHICH MAY BE STRONG.
A DEEP AND POTENT UPPER SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS
THIS MORNING WILL CONTINUE TO LIFT OUT TO THE NORTHEAST AND BECOME
NEGATIVELY TILTED. THIS WILL ALLOW SURFACE LOW PRESSURE OVER NORTH
TEXAS TO LIFT NORTHEAST AND DEEPEN SIGNIFICANTLY AS IT MOVES INTO
NORTHWEST MISSOURI AND EVENTUALLY BECOMES OCCLUDED. THE AIRMASS
OVER MUCH OF THE MID SOUTH CONTINUES TO DESTABLIZE THIS MORNING
AND WILL CONTINUE TO FURTHER DESTABLIZE WITH A MODERATELY UNSTABLE
ATMOSPHERE WITH SBCAPES BETWEEN 1500-2500J/KG AND LI/S BETWEEN -3C
AND -5C OVER THE AREA BY THIS AFTERNOON. BY LATER THIS MORNING AS
THE WARM FRONT LIFTS NORTH AND THE REGION BECOMES SOLIDLY
POSITIONED WITHIN THE WARM AND MOIST SECTOR...A STRENGTHENING
ELEVATED MIXED LAYER (EML) CAPPING INVERSION WILL OVERSPREAD MUCH
OF THE REGION. THIS CAPPING INVERSION SHOULD REMAIN STRONGEST OVER
NORTHEAST MISSISSIPPI THEN GRADUALLY BECOME WEAKER WITH
NORTHWESTWARD EXTENT. LOW CLOUDS THAT ARE OVER THE AREA THIS
MORNING...SHOULD MIX OUT TO SOME DEGREE ACROSS THE WARM SECTOR
WITH STRONG HEATING EXPECTED.
AS SURFACE HEATING IS MAXIMIZED AND MODEST HEIGHT FALLS ASSOCIATED
WITH A 70-110KT MID LEVEL JET OVERSPREAD AREAS ALONG AND WEST OF
THE MISSISSIPPI RIVER LATER THIS AFTERNOON...EXPECT THE CAPPING
INVERSION TO WEAKEN SUFFICIENTLY TO ALLOW FOR ISOLATED TO
SCATTERED THUNDERSTORM DEVELOPMENT OVER THESE AREAS. INTENSE WIND
FIELDS GENERATED BY THE MID LEVEL SOUTHWESTERLY JET STREAK
OVERLAID ABOVE A 70KT SOUTHERLY LOW LEVEL JET WILL PRODUCE INTENSE
LOW AND MID LEVEL SHEAR WITH 0-6KM DEEP LAYER SHEAR BETWEEN
60-80KTS. 0-1KM SRH WILL ALSO BECOME MAXIMIZED BETWEEN
250-450M2/S2 LATER THIS AFTERNOON ALONG AND EAST OF A PRE-FRONTAL
SURFACE TROUGH THAT WILL MOVE EAST ACROSS THE MODERATE RISK AREA
AND RESULT IN LOCAL BACKING OF THE SURFACE WINDS. THE DEGREE OF
SHEAR AND INSTABILITY WILL BE MORE THAN SUFFICIENT TO SUPPORT
SUPERCELL STORM MODE. THE GREATEST QUESTION REMAINS WHETHER OR NOT
THE CAPPING INVERSION WILL WEAKEN SUFFICIENTLY ENOUGH TO ALLOW
DISCRETE SUPERCELL DEVELOPMENT AHEAD OF A DEVELOPING SQUALL-LINE.
IT APPEARS THAT WITH WEAKER CAPPING...MODEST HEIGHT FALLS...AND
STRONG SURFACE HEATING OVER THE MODERATE RISK AREA...THAT THE CAP
SHOULD ERODE ALLOWING FOR A WINDOW OF A COUPLE OF HOURS WHERE
DISCRETE SUPERCELLS MAY DEVELOP. IF THESE STORMS DEVELOP AS
ANTICIPATED...THEY WILL BE IN A VERY FAVORABLE ENVIRONMENT AND
WILL LIKELY BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND
TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE WITH ANY
DISCRETE SUPERCELL THAT CAN DEVELOP AHEAD OF THE LINE.
THE DEVELOPING SQUALL-LINE WILL EVENTUALLY MOVE ACROSS THE MID
SOUTH LATER THIS EVENING AND OVERNIGHT. THIS LINE MAY BE EXTENSIVE
WITH INTENSE BOWING LINE SEGMENTS AND EMBEDDED SUPERCELL
THUNDERSTORMS. THE PRIMARY THREAT WITH THE SQUALL-LINE WILL BE
WIDESPREAD STRAIGHT-LINE WIND DAMAGE. A FEW SIGNIFICANT STRAIGHT-
LINE WIND EVENTS WILL BE POSSIBLE AS WELL WITH ANY WELL DEVELOPED
BOW ECHOS. ISOLATED TORNADOES AND LARGE HAIL MAY ALSO OCCUR WITHIN
THE LINE. THIS LINE SHOULD WEAKEN BY FRIDAY MORNING...BEFORE
REINTENSIFYING ACROSS PORTIONS OF NORTHEAST MISSISSIPPI BY LATE
MORNING FRIDAY.
STRONG GRADIENT WINDS AND POTENTIAL FLASH FLOODING AND RIVER
FLOODING WILL BE ADDITIONAL WEATHER IMPACTS ASSOCIATED WITH THIS
STORM SYSTEM. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE AREA
THROUGH MIDNIGHT TONIGHT...WITH WINDS EXPECTED BETWEEN 25 AND 35
MPH...WITH GUSTS BETWEEN 40 AND 50 MPH. ALSO...ANY THUNDERSTORMS
TODAY WILL BE CAPABLE OF HEAVY RAINFALL AS PWATS APPROACH 2 INCHES
OVER MUCH OF THE AREA THIS EVENING. EXPECT RAINFALL TOTALS BETWEEN
2 AND 3 INCHES...WITH ISOLATED HIGHER AMOUNTS WHICH WILL LEAD TO
ADDITIONAL FLASH FLOODING AND RIVER FLOODING.
NO CHANGES HAVE BEEN MADE TO THE EXTENDED FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 65 73 47 / 60 90 40 10
MKL 78 65 73 41 / 50 90 50 10
JBR 77 59 69 44 / 100 90 20 10
TUP 82 68 76 50 / 20 80 80 40
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR DUNKLIN-PEMISCOT.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
BENTON MS-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-
TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
ALCORN-CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION.
TN...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR
CARROLL-CHESTER-CROCKETT-DYER-FAYETTE-GIBSON-HARDEMAN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
SHELBY-TIPTON-WEAKLEY.
FLASH FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
DECATUR-HARDIN-MCNAIRY.
&&
JLHHazardous weather outlook, Apr 9, 3:35 PM CDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT WED APR 9 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 335 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING. A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE AREA AND BRING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...LARGE HAIL...AND TORNADOES. A FEW STRONG TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN HALF OF THE MID SOUTH THURSDAY AFTERNOON AND MOVE ACROSS THE REMAINDER OF THE FORECAST AREA THURSDAY NIGHT INTO EARLY FRIDAY MORNING. THIS SHOULD BE A SIGNIFICANT AND WIDESPREAD SEVERE WEATHER EVENT FOR MUCH OF THE AREA. HEAVY RAINFALL WILL ALSO OCCUR WITH THUNDERSTORMS MOVING ACROSS THE AREA. THESE STORMS WILL LIKELY PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS MAY LEAD TO FLASH FLOODING AND ADDITIONAL RIVER FLOODING LATE THURSDAY AFTERNOON INTO FRIDAY MORNING. VERY WINDY CONDITIONS CAN ALSO BE EXPECTED ON THURSDAY AND THURSDAY NIGHT AHEAD OF THE APPROACHING STORM SYSTEM. SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH WILL BE POSSIBLE. A WIND ADVISORY WILL LIKELY BE ISSUED FOR THURSDAY AND THURSDAY NIGHT FOR MUCH OF THE MID SOUTH. TEMPERATURES MAY DROP TO NEAR FREEZING ACROSS PORTIONS OF THE MID SOUTH SUNDAY MORNING AND POSSIBLY MONDAY MORNING. THIS MAY IMPACT TENDER VEGETATION THAT IS LEFT UNPROTECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY MORNING ACROSS THE ENTIRE MIDSOUTH.
In the hours before
Special weather statement, Apr 10, 3:41 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 AM CDT THU APR 10 2008 ARZ008-017-100945- RANDOLPH AR-LAWRENCE AR- 341 AM CDT THU APR 10 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 19 MILES NORTHWEST OF RAVENDEN SPRINGS TO 21 MILES WEST OF STRAWBERRY AT 341 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 28 min |
| Apr 10, 4:15 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 45 min |
| Apr 10, 4:55 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 50 min |
| Apr 10, 5:00 AM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 115 min |
| Apr 10, 5:39 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 51 min |
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.